Oklahoma, 2013

Flood in Oklahoma, May 30 to 31, 2013

May 30 to 31, 2013 · NWS TSA · 1 event in 1 county or zone

Several rounds of thunderstorms occurred across eastern Oklahoma from the 29th through the 31st of May. Widespread and heavy rainfall resulted across the region during this period with four to eight inches of rain occurring across much of northeastern Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Several rounds of thunderstorms occurred across eastern Oklahoma from the 29th through the 31st of May. Widespread and heavy rainfall resulted across the region during this period with four to eight inches of rain occurring across much of northeastern Oklahoma. This rainfall resulted in moderate flooding of the Bird Creek near Sperry.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 30, 11:10 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, May 30, 11:10 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1210 PM CDT THU MAY 30 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.

THUNDERSTORM IMPACTS ARE POSSIBLE AT ALL TERMINALS...WITH MLC
LEAST LIKELY TO SEE THEM. ONGOING STORMS WILL AFFECT
BVO/FYV/FSM/XNA WITHIN THE FIRST COUPLE OF HOURS OF THE VALID TAF
PERIOD...WITH TUL/RVS SOON THEREAFTER. WIND GUSTS THIS AFTERNOON
MAY APPROACH 40 MPH AT TIMES...ESPECIALLY AT TUL...BEFORE
DECREASING THIS EVENING. MVFR CIGS WILL LIKELY DEVELOP BETWEEN 06
AND 12Z AT ALL TERMINALS...WITH WINDS BECOMING GUSTY AGAIN AFTER
SUNRISE TOMORROW.

&&

.PREV DISCUSSION... /ISSUED 1114 AM CDT THU MAY 30 2013/

..UPDATE...

DISCUSSION...

SEVERE WEATHER POTENTIAL TONIGHT CONTINUES TO BE THE SHORT TERM
FOCUS. CLOSELY WATCHING AN OUTFLOW BOUNDARY ACROSS NORTHERN
WASHINGTON AND INTO OSAGE COUNTIES...ASSOCIATED WITH THE REMNANTS
OF AN OVERNIGHT MESOSCALE CONVECTIVE SYSTEM THAT HAS SLOWLY MOVED
SOUTHWARD FROM KANSAS. THIS BOUNDARY WILL LIKELY BE THE FOCUS FOR
THE HIGHEST SEVERE WEATHER POTENTIAL THIS AFTERNOON AND EVENING...
INCLUDING THE POSSIBILITY OF LONG TRACK TORNADOES.

ELEVATED THUNDERSTORMS DEVELOPED SHORTLY AFTER SUNRISE THIS
MORNING ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA...AND HAVE
EXPANDED IN COVERAGE INTO EAST CENTRAL AND NORTHEAST OKLAHOMA
THROUGH THE MORNING HOURS. THE MAIN SEVERE WEATHER THREAT FOR THIS
AFTERNOON AND EVENING WILL LIKELY BE BETWEEN THE AFOREMENTIONED
OUTFLOW BOUNDARY AND THE WESTERN EDGE OF THIS CONVECTION...WHICH
INCLUDES THE TULSA METRO AREA. AN INCREASING CAP THIS AFTERNOON
AND EVENING...AND THE EFFECTS OF THE ONGOING CONVECTION ON THE
WIND FIELDS WILL LIMIT ADDITIONAL SEVERE DEVELOPMENT IN SOUTHEAST
OKLAHOMA AND INTO NORTHWEST ARKANSAS.

FORECAST SOUNDINGS REMAIN SUPPORTIVE OF MORE DISCRETE SUPERCELL
DEVELOPMENT THAN WAS SEEN YESTERDAY...WHICH WILL LEAD TO A GREATER
TORNADO THREAT. THE INCREASING CAP IS A CONCERN...EVEN ACROSS
PARTS OF NORTHEAST OKLAHOMA...BUT IF STORMS DEVELOP AS
EXPECTED...THE SEVERE POTENTIAL IS HIGH.

BESIDES THE SEVERE STORM THREAT...THE THREAT OF FLOODING IS
INCREASED AS WELL...ESPECIALLY ACROSS PARTS OF NORTHEAST OKLAHOMA
THAT SAW 3 TO 5 INCHES OF RAIN FROM LAST NIGHTS STORMS. ALTHOUGH
TONIGHTS ACTIVITY SHOULD BE MORE ISOLATED THAN LAST NIGHTS...IF A
STORM IS ABLE TO GO OVER AN AREA THAT SAW A LOT OF RAIN LAST
NIGHT...ADDITIONAL FLOODING IS LIKELY. MORE WIDESPREAD HEAVY RAINS
ARE EXPECTED FRIDAY AND INTO SATURDAY...AND A LARGER AREA WILL
LIKELY BE AFFECTED BY FLOODING DURING THIS TIME FRAME. A FLASH
FLOOD WATCH HAS BEEN ISSUED TO THE NORTH OF A LINE FROM EUFAULA TO
WESTVILLE AND HUNTSVILLE THROUGH MIDDAY SATURDAY.

PREV DISCUSSION... /ISSUED 641 AM CDT THU MAY 30 2013/

DISCUSSION...

THE 12Z TAF DISCUSSION IS INCLUDED BELOW.

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MVFR CIGS COULD HANG ON FOR MUCH OF THE DAY BEFORE CLIMBING TO VFR
LEVEL THIS AFTERNOON. TSRA WILL AFFECT KBVO EARLY THEN THERE
SHOULD BE A BREAK FOR MUCH OF THE DAY...ASIDE FROM A ROGUE SHOWER
OR STORM. STORMS WILL FORM THIS AFTERNOON ALONG DRYLINE TO OUR
WEST AND MOVE INTO NE OK THIS AFTERNOON AND INTO NW AR BY THIS
EVENING. MVFR CIGS WILL RETURN TO ALL SITES AGAIN BY 12Z FRI MORNING.

LACY

PREV DISCUSSION... /ISSUED 427 AM CDT THU MAY 30 2013/

DISCUSSION...
A FEW CONVECTIVE CLUSTERS CONTINUE IN AREAS ALONG AND NORTH OF
U.S. 412 EARLY THIS MORNING CONTINUE TO BE FUELED BY 50+ KNOT LOW
LEVEL JET ANALYZED OVER CENTRAL/WESTERN OK. THIS SHOULD CONTINUE
THROUGH THE EARLY PART OF THE MORNING...AND WILL ALSO HAVE TO KEEP
AN EYE ON FORWARD PROPAGATING MCS MOVING ACROSS SOUTH CENTRAL KS
WHICH COULD BRUSH FAR NORTHERN AREAS THIS MORNING AS WELL. SEVERE
THREAT IS MINIMAL BUT THESE FEATURES MAY HAVE SIGNIFICANT IMPACT
ON AFTERNOON THUNDERSTORM DEVELOPMENT.

AIRMASS ALREADY RECOVERING FROM EXTREME SE THROUGH NW OKLAHOMA IN
WAKE OF OVERNIGHT STORMS AND EVENTUALLY SHOULD RECOVER TO SOME
DEGREE OVER EASTERN OK THIS AFTERNOON. MOST SHORT RANGE MODELS
CONTINUE TO BREAK OUT CONVECTION RELATIVELY EARLY TODAY FURTHER
COMPLICATING MATTERS. LARGER PICTURE CONTINUES TO BE DEEP TROUGH
DEVELOPING OVER CENTRAL U.S. WITH DRY LINE MIXING A BIT FARTHER
EAST INTO WESTERN OK BY LATE THIS AFTERNOON. WIND PROFILES SHOW
MUCH LESS BACKING OF MID LEVEL WINDS TODAY WITH BETTER CHANCE OF
STORMS REMAINING DISCRETE. DEGREE OF INSTABILITY DOES REMAIN IN
QUESTION BUT SHOULD SEE AN AXIS OF HIGHER VALUES EAST OF THE DRY
LINE WITH STORMS DEVELOPING OVER CENTRAL OK LATE AND MOVING TOWARD
NE OKLAHOMA IN THE EVENING. WITH MORE DISCRETE STORM MODE ALL
TYPES OF SEVERE WOULD BE POSSIBLE.

MID LEVEL TEMPS BEGIN TO WARM TONIGHT WITH CAP STRENGTH QUICKLY
INCREASING...WHICH WOULD CAUSE STORMS TO WANE OVERNIGHT.
CONVECTIVE COMPLEX MAY DEVELOP TONIGHT ON EDGE OF CAP MAINLY
NORTHEAST OF OUR AREA. CAP REMAINS IN PLACE MOST OF FRIDAY WITH
VOLATILE AIRMASS SPREADING OVER MUCH OF THE FORECAST AREA.
AGAIN...WIND PROFILES SUPPORTIVE OF SUPERCELLS WHICH SHOULD DEVELOP
RAPIDLY ALONG DRY LINE AND FRONT TO OUR WEST AND NORTHWEST LATE
AFTERNOON. THIS COULD BE A SIGNIFICANT SEVERE WEATHER EVENT GIVEN
EXTREME INSTABILITY FORECAST...STAY TUNED.

THUNDERSTORMS SHOULD EXPAND IN COVERAGE FRIDAY EVENING AND
OVERNIGHT AS FRONT SLOWLY PUSHES SOUTH...LEADING TO POTENTIAL FOR
SIGNIFICANT HEAVY RAINFALL IN SOME AREAS. MOST LIKELY THIS WILL
BE NORTH OF I-40...WHERE A FLASH FLOOD WATCH WILL EVENTUALLY BE
NEEDED FOR FRIDAY NIGHT AND POSSIBLY INTO SATURDAY. RAIN SHOULD
TAPER OFF SATURDAY EVENING WITH SUNDAY TURING OUT TO BE A NICE
AFTERNOON WITH DRIER AIR AND TEMPERATURES SEVERAL DEGREES BELOW
NORMAL. THUNDERSTORM CHANCES WILL RETURN BY MIDDLE OF NEXT WEEK AS
BOUNDARY RETREATS NORTH.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071.

AR...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011.

&&

SHORT TERM...22
LONG TERM....12
AVIATION...22
Hazardous weather outlook, May 30, 11:58 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1258 PM CDT THU MAY 30 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1258 PM CDT THU MAY 30 2013

...SEVERE STORMS WITH SOME TORNADO POTENTIAL TONIGHT AND FRIDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA....NORTHEAST OKLAHOMA.
	ONSET...AFTER 4 PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTH OF HIGHWAY 412 IN NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...

SEVERE THUNDERSTORMS ARE LIKELY ACROSS PARTS OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THIS AFTERNOON AND EVENING. LARGE HAIL...DAMAGING
WINDS...AND TORNADOES WILL ALL BE PRIMARY THREATS. STRONG AND LONG
TRACK TORNADOES WILL BE POSSIBLE. ISOLATED FLASH FLOODING WILL ALSO
BE A CONCERN.

THUNDERSTORMS HAVE BEEN ONGOING THROUGH THE DAY ACROSS PARTS OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WITH THE MOST VIGOROUS
DEVELOPMENT SEEN ACROSS PARTS OF NORTHEAST OKLAHOMA ALONG AN OUTFLOW
BOUNDARY FROM EARLIER CONVECTION. ADDITIONAL STORMS ARE DEVELOPING
ACROSS SOUTHWEST AND CENTRAL OKLAHOMA IN THE VICINITY OF THE
DRYLINE. INSTABILITY AND DEEP LAYER SHEAR ACROSS THE REGION ARE
SUPPORTIVE OF DISCRETE SUPERCELL DEVELOPMENT...ESPECIALLY WITH THE
DRYLINE STORMS. THE THREAT OF LONG TRACK TORNADOES WILL BE HIGHEST
WITH ANY STORMS THAT ARE ABLE TO ANCHOR TO THE AFOREMENTIONED
OUTFLOW BOUNDARY. THIS IS MOST LIKELY TO OCCUR ACROSS PARTS OF
NORTHEAST OKLAHOMA ALONG AND TO THE NORTH OF INTERSTATE
44...INCLUDING THE TULSA METRO AREA. STORMS WILL EVENTUALLY CONGEAL
INTO CLUSTERS OR LINES AND MOVE EAST INTO NORTHWEST ARKANSAS...AND
PERHAPS PARTS OF SOUTHEAST OKLAHOMA THIS EVENING.

PARTS OF NORTHEAST OKLAHOMA HAVE RECEIVED 3 TO 5 INCHES OF RAINFALL
IN THE PAST 18 HOURS...AND TRAINING OF STORMS OVER THESE SAME AREAS
COULD LEAD TO FLOODING LATER TODAY AND TONIGHT. THIS IS MOST LIKELY
TO OCCUR IN AREAS TO THE NORTH OF HIGHWAY 412.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
         HEAVY RAIN POTENTIAL.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...

A COLD FRONT WILL SAG INTO NORTHEAST OKLAHOMA FRIDAY AFTERNOON...AND
INTO NORTHWEST ARKANSAS FRIDAY NIGHT...INTERACTING WITH A VERY
UNSTABLE AIRMASS OVER THE REGION. WINDS ALOFT WILL REMAIN FAVORABLE
FOR THE DEVELOPMENT OF ORGANIZED STORMS. EARLY IN THE EVENT THE
THREAT FOR VERY LARGE HAIL AND TORNADOES EXISTS...WITH A TRANSITION
TOWARD DAMAGING WINDS AND HEAVY RAINFALL INTO FRIDAY NIGHT. WINDS
ALOFT WILL BE PARALLEL TO THE BOUNDARY...SUGGESTING THAT STORMS WILL
GROW INTO CLUSTERS AND TRAIN OVER THE SAME AREAS. WIDESPREAD
FLOODING WILL BECOME AN INCREASING CONCERN BECAUSE OF THIS...WITH
ISOLATED AREAS POTENTIALLY SEEING AS MUCH AS 9 TO 10 INCHES OF RAIN
THROUGH SATURDAY MORNING.

THE RISK FOR STORMS WILL SHIFT SOUTHEAST WITH THE FRONT ON
SATURDAY...DOWN INTO WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA.

ANOTHER BOUNDARY IS EXPECTED TO AFFECT THE REGION TOWARD THE
MIDDLE OF NEXT WEEK...AND WILL BRING ANOTHER CHANCE OF THUNDERSTORMS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PERSONNEL AND FIRST RESPONDERS SHOULD CONTINUE
TO MONITOR FORECASTS AND ONGOING WEATHER CONDITIONS DUE TO THE
EXPECTATION OF SEVERAL DAYS OF SEVERE WEATHER AND FLOODING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 30, 10:28 AM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1128 AM CDT THU MAY 30 2013

OKZ054>056-301715-
NOWATA OK-OSAGE OK-WASHINGTON OK-
1128 AM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NOWATA...SOUTHERN OSAGE AND WASHINGTON

AT 1128 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF COPAN TO OSAGE HILLS STATE PARK TO 14
MILES WEST OF WYNONA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...DELAWARE...LENAPAH...
WANN...PAWHUSKA...AVANT...WYNONA...WOLCO...BARNSDALL...PERSHING...
TALLANT...NELAGONEY...OKESA...BARTLESVILLE...RAMONA...OCHELATA...
DEWEY...COPAN...SOUTH COFFEYVILLE...OSAGE HILLS STATE PARK AND
BARTLESVILLE MUNICIPAL AIRPORT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.

LAT...LON 3667 9573 3644 9596 3640 9633 3652 9672
      3675 9629 3701 9592 3700 9542
TIME...MOT...LOC 1628Z 271DEG 23KT 3696 9587 3675 9617
          3656 9656
Local storm report, May 30, 10:36 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
1136 AM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     3 ENE PAWNEE            36.35N 96.75W
05/29/2013  E58.00 MPH       PAWNEE             OK   MESONET

0730 PM     TSTM WND GST     3 ENE PAWNEE            36.35N 96.75W
05/29/2013  M58.00 MPH       PAWNEE             OK   MESONET

0750 PM     TSTM WND GST     8 ESE FORAKER           36.83N 96.43W
05/29/2013  M59.00 MPH       OSAGE              OK   MESONET

0758 PM     TSTM WND DMG     3 SW MANNFORD           36.10N 96.39W
05/29/2013                   CREEK              OK   PUBLIC

            FEW TREES DOWN ALONG HIGHWAY 48

0800 PM     TSTM WND DMG     HOMINY                  36.41N 96.39W
05/29/2013                   OSAGE              OK   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN. ONE ON A HOUSE.

0800 PM     TSTM WND DMG     HOMINY                  36.41N 96.39W
05/29/2013                   OSAGE              OK   EMERGENCY MNGR

            SEVERAL REPORTS OF TREE LIMBS DOWN.

0826 PM     HAIL             9 W TULSA               36.13N 96.08W
05/29/2013  E1.00 INCH       TULSA              OK   PUBLIC

0838 PM     TSTM WND DMG     BARTLESVILLE            36.75N 95.98W
05/29/2013                   WASHINGTON         OK   PUBLIC

            TREE DOWN AT 14TH AND DEWEY

1020 PM     TSTM WND GST     3 ENE PAWNEE            36.35N 96.75W
05/29/2013  M59.00 MPH       PAWNEE             OK   MESONET

1232 AM     TSTM WND DMG     2 S BRIARTOWN           35.27N 95.24W
05/30/2013                   MUSKOGEE           OK   EMERGENCY MNGR

            REPORT FROM EM THAT HIGHWAY 2 WAS BLOCKED BETWEEN
            BRIARTOWN AND THE CANADIAN RIVER DUE TO LARGE TREES AND
            OTHER DEBRIS. TIME ESTIMATED BASED ON RADAR.

1245 AM     TSTM WND GST     STIGLER                 35.25N 95.12W
05/30/2013  M58.00 MPH       HASKELL            OK   MESONET

0110 AM     TSTM WND DMG     1 SW MARBLE CITY        35.57N 94.83W
05/30/2013                   SEQUOYAH           OK   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0548 AM     FLOOD            SKIATOOK                36.37N 96.00W
05/30/2013                   TULSA              OK   EMERGENCY MNGR

            WATER NEAR HOUSES ALONG OAK STREET ON SOUTH SIDE OF TOWN.

&&

RJS
Special weather statement, May 30, 11:17 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT THU MAY 30 2013

OKZ054-055-059-301745-
OSAGE OK-PAWNEE OK-WASHINGTON OK-
1217 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OSAGE...PAWNEE AND WASHINGTON

AT 1215 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF HULAH TO 37 MILES WEST OF
PAWNEE. THE LINE WAS MOVING SOUTH AT 10 MPH WHILE INDIVIDUAL STORMS
WERE MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...HOMINY...
WYNONA...WOLCO...FAIRFAX...BARNSDALL...PERSHING...TALLANT...NELAGONEY...
BURBANK...OKESA...APPERSON...PEARSONIA...BIGHEART...HULAH...BARTLESVILLE
...OCHELATA...DEWEY...COPAN...PAWNEE...WAH SHA SHE STATE PARK AND
BARTLESVILLE MUNICIPAL AIRPORT.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9582 3660 9582 3624 9686 3625 9693
      3633 9694 3633 9704 3651 9704 3654 9698
      3656 9691 3658 9690 3659 9692 3658 9704
      3662 9706 3701 9622
TIME...MOT...LOC 1715Z 002DEG 9KT 3705 9593 3633 9748
Special weather statement, May 30, 11:22 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1222 PM CDT THU MAY 30 2013

ARZ020-029-301800-
FRANKLIN AR-SEBASTIAN AR-
1222 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     SOUTHERN FRANKLIN AND NORTHEASTERN SEBASTIAN

AT 1222 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM URSULA TO FORT CHAFFEE TO 9 MILES SOUTH OF WASHBURN...
MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...ALIX...CHARLESTON...BRANCH...URSULA...PETER
PENDER...VESTA...MEG...DENNING...CECIL...ALTUS...WIEDERKEHR
VILLAGE...LAVACA...WASHBURN...FORT CHAFFEE...BLOOMER AND ETNA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3536 9375 3540 9380 3532 9381 3532 9390
      3523 9392 3523 9402 3514 9403 3514 9412
      3510 9414 3518 9412 3536 9422 3538 9420
      3538 9415 3539 9413 3551 9370 3538 9370
TIME...MOT...LOC 1722Z 252DEG 30KT 3532 9407 3521 9401
          3505 9407
Special weather statement, May 30, 11:27 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1227 PM CDT THU MAY 30 2013

ARZ029-301800-
SEBASTIAN AR-
1227 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY...

IN WEST CENTRAL ARKANSAS
     SOUTHERN SEBASTIAN

AT 1227 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF MANSFIELD...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...LIBERTY...CROSSROADS...
MILLTOWN...ARKOLA...HUNTINGTON...DAYTON...BURNVILLE AND MANSFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3514 9413 3510 9413 3510 9414 3507 9423
      3500 9422 3494 9430 3495 9431 3505 9437
      3523 9415 3514 9411
TIME...MOT...LOC 1727Z 230DEG 16KT 3503 9428
Special weather statement, May 30, 11:55 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT THU MAY 30 2013

ARZ020-301830-
FRANKLIN AR-
1255 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTY...

IN WEST CENTRAL ARKANSAS
     EASTERN FRANKLIN

AT 1255 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OZARK TO 3 MILES SOUTH OF ALIX...MOVING NORTHEAST AT
40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...ALIX...OZARK...DENNING...ALTUS...WATALULA AND WIEDERKEHR
VILLAGE.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3557 9370 3538 9370 3536 9372 3536 9375
      3539 9379 3554 9389 3563 9370 3558 9369
TIME...MOT...LOC 1755Z 247DEG 34KT 3553 9376 3540 9366

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Tulsa

When
May 30, 12:30 PM CST to May 31, 11:45 PM CST
Where
Tulsa County, Turley to 2.01 mi SE of Skiatook
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
36.250, -95.970

The Bird Creek near Sperry rose above its flood stage of 21 feet at 1:30 pm CDT on May 30th. The river crested at 24.43 feet at 8:30 am CDT on the 31st, resulting in moderate flooding. The river fell below flood stage at 12:45 am CDT on June 1st.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451271.